An Enriques classification theorem for surfaces in positive characteristic

  • Eugenia Ferrari


We prove that a smooth projective surface S over an algebraically closed field of characteristic \(p>3\) is birational to an abelian surface if \(p_1(S)=p_4(S)=1\) and \(h^1(S,\mathcal {O}_S)=2\).

Mathematics Subject Classification

14J10 (Primary) 14G17 (Secondary) 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bombieri, E., Mumford, D.: Enriques’ Classification of Surfaces in Char. p, II. Complex analysis and algebraic geometry, pp. 23–42. Iwanami Shoten, Tokyo (1977)Google Scholar
  2. 2.
    Chen, J.A., Hacon, C.D.: Characterization of abelian varieties. Invent. Math. 143, 435–447 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ekedahl, T.: Canonical models of surfaces of general type in positive characteristic. Inst. Hautes Études Sci. Publ. Math. 67, 97–144 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Enriques, F.: Sulle superficie algebriche che ammettono un gruppo continuo di trasformazioni birazionali in se stesse. Rendic. Circolo Mat. di Palermo 20, 61–72 (1905)CrossRefzbMATHGoogle Scholar
  5. 5.
    Filippazzi, S.: Generic vanishing fails for surfaces in positive characteristic. Boll. Unione Mat. Ital. (2017).
  6. 6.
    Hartshorne, R.: Algebraic Geometry. Graduate Texts in Mathematics, vol. 52. Springer, New York (1977)CrossRefGoogle Scholar
  7. 7.
    Hacon, C.D., Kovács, S.J.: Generic vanishing fails for singular varieties and in characteristic \(p>0\). In: Hacon, C., Mustaţ\(\breve{\text{a}}\), M., Popa, M. (eds.) Recent Advances in Algebraic Geometry, London Mathematical Society Lecture Note Series, vol. 417, pp. 240–253. Cambridge University Press, Cambridge (2015)Google Scholar
  8. 8.
    T Katsura, T., Ueno, K.: On elliptic surfaces in characteristic \(p\). Math. Ann. 272, 291–330 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Liedtke, C.: A note on non-reduced Picard schemes. J. Pure Appl. Algebra 213, 737–741 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Liedtke, C.: Algebraic surfaces in positive characteristic. (2012). Accessed 12 Oct 2017
  11. 11.
    Mumford, D.: Abelian Varieties. With appendices by C. P. Ramanujam and Yuri Manin. Corrected reprint of the second (1974) edition. Tata Institute of Fundamental Research Studies in Mathematics, 5. Published for the Tata Institute of Fundamental Research, Bombay; by Hindustan Book Agency, New Delhi (2014)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Matematisk InstituttUniversitet i BergenBergenNorway

Personalised recommendations